# SDR 9625429150

- Difficulty date: November 25, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8908E
- Make and model: Doug DC-9-14
- Aircraft serial: 45749
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut Bearing
- Condition: Failed
- Location: Nlg
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON TAKEOFF, UNABLE TO RETRACT LANDING GEAR.  PERFORMED COCKPIT OPERATING MANUAL (COM), NOSE STEERING WAS ACTIVE.  CONTINUED FLIGHT TO DTW WITH GEAR IN DOWN POSITION.  FLIGHT LANDED WITHOUT INCIDENT.  MAINTENANCE JACKED AIRCRAFT AND FOUND NOSE STRUT CONTAMINATED WITH METAL FROM DISINTEGRATED BEARING.  REPLACED LOWER SHOCK STRUT ASSEMBLY, OPERATIONAL CHECKED GEAR, RETRACT AND GROUND SHIFT FUNCTIONS NORMAL.  GEAR OPERATION CHECKS GOOD.
